MAUDE Adverse Event Report: SYNTHES GMBH LOCKSCR ø2.7 HEAD LCP2.4 SELF-TAP L8 TAN; SCREW, FIXATION, BONE

SYNTHES GMBH LOCKSCR ø2.7 HEAD LCP2.4 SELF-TAP L8 TAN; SCREW, FIXATION, BONE
Catalog Number 402.208TS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, the patient underwent an orif for distal fibula with the screwdriver.Before the surgery, the sales rep was informed in advance that the surgeon's technique would involve inserting screws of around 10mm with a power tool.During the surgery, the surgeon also informed the sales rep that inserting all screws with a power tool, attach a torque limitation attachment to the driver handle, and perform final tightening by hand.A t8 screwdriver tip was attached to the power tool and a 2.7mm f8mm long screw was inserted.When attempting final tightening by hand, the surgeon realized that the screwdriver tip had broken and become lodged in the recess.After removing the kw that temporarily fixed the plate and removing the plate, it was discovered that the screw had also broken underneath the plate, so the broken screw was extracted with a radio-pen.As the plate and screw had become one, they could not be reused, and the surgery was completed using a 5-hole posterolateral dfp.The surgery was completed successfully with no delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, d10 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found to be broken from the head.The broken fragment was returned for evaluation.While no root cause can be established with the available information, factors such as the patient's age, underlying disease, bone density, or a possible early weight-bearing, could have led to implant failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lockscr ã¸2.7 head lcp2.4 self-tap l8 tan would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 402.208ts.Lot number: 5434p76.Manufacturing site: mezzovico.Release to warehouse date: 03 may 2023.Expiration date: 01 apr 2028.A manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKSCR ø2.7 HEAD LCP2.4 SELF-TAP L8 TAN
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24390463
Report Number8030965-2026-01682
Device Sequence Number10289299
Product Code HWC
UDI-Device Identifier10886982205704
UDI-Public(01)10886982205704(17)280401(10)5434P76
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number402.208TS
Device Lot Number5434P76
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/24/2026
03/13/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date02/25/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCP POSTLAT DISTAL FIBULA PLATE 2.7/3.5; SCRDRIVER SHAFT T8 SELF-HOLDING
Patient SexUnknown